Biotin’s Potential Side Effects

Posted by Rene Harwood on

 

If you’ve ever struggled with not having enough energy, then you already know how important B vitamins are for this exact reason. In fact, many people get monthly B complex shots in an attempt to help them get through their overloaded days without feeling as if all they want to do is sleep. Countless others take pill and powder supplements daily in an effort to combat fatigue.

Well, one of the B vitamins that offers additional advantages is vitamin B7, also known as biotin. According to health experts, this B vitamin provides many benefits ranging from healthier hair and nails to easing depression. Unfortunately though, it doesn’t always come without side effects.

Here are a few to consider:

  • The development of acne. Some people who’ve taken biotin supplements have developed acne as a result. Drinking ample water and taking lower doses should help combat this effect but, if not, stopping taking it will.
  • Potential interaction with prescription drugs. Biotin can interact with a number of different medications, rendering them useless. So, if you are on anything that is doctor prescribed, especially if it is anti-seizure or cholesterol lowering, then you’re better off checking with your physician before taking this specific supplement.
  • Possible allergic reaction. Admittedly, you can be allergic to anything, but if you have a known allergy to vitamin B12 or cobalt, you’ll likely be allergic to biotin too.
  • If you’re pregnant, a miscarriage. If you’re trying to get pregnant, then biotin might not be the best supplement to take at this time as it’s thought to increase the risk of miscarriage.

Of course, not everyone has negative side effects to biotin, or any other supplement for that matter, but it’s always wise to check with your physician first and to start your dosage small to see how your body reacts.

Have you tried biotin? If so, did you notice any side effects? Feel free to share them below!